Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Can mood stabilising tablets cause you to get migraines?

    I saw my local GP who told me the mood stabiliser tablets I was on are sometimes used to treat migraines so it was highly unlikely these were the cause of my migraines. It was after a massive panadol OD that these tablets were prescribed, however I am starting to wonder if the migraines (which I have been hospitalised for) could be caused from the OD of over 100 paracetamol tablets? The migraine starts with vision disturbance, vomiting then massive pain behind my left eye almost like im being stabbed behind my eye. I can't bare it, I can't see and sometimes can hear. I also get disoriented. Any ideas?
  • Find a professional to answer your question

  • My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease … View Profile

    The clinical health professional members are better qualified to comment on this than I am.

    However, from looking at various professional Web sites (PubMed, etc) it seems that Topamax is indicated as both a mood-stabilizer and as a med for migraines. Also, paracetamol is indicated for helping with migraines. Maybe these are things that your GP discussed with you?

    "
    the OD of over 100 paracetamol tablets"

    A paracetamol OD often leads to untreatable (and fatal) liver damage.

    I hope you can discuss this with members of your care team.

    With care and support.







answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices